Migraines & Headaches Community
Imitrex made my headache worse
About This Community:

This forum is for questions and support regarding migraine and headache issues such as: abdominal migraines, headaches caused by allergies, cluster headaches, headaches, headaches in children, migraine headaches, sinus headaches, tension headaches, visual disturbances.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Imitrex made my headache worse

I am 29 and have been having migranes (migraines) since I was a teenager.  They have been substantially worse since i was pregnant with my daughter who is now 18 months.  My head always hurts on the lower right, I always have pain in the back/right side of my neck and pain in my right shoulder that goes along with it.  I had been managing with Vicodin or Percoset which help but dont completely make it go away until last week my doctor gave me a sample of Imitrex.  I took it this afternoon and it made my headache substantially worse!  I called the office and they said I could go ahead and take a Percoset which has helped but it is still worse than normal.  Is any of this unusual?

Also, I have a friend who has similair symptoms and she said the only thing that helps her is Fioricet.  I know it can be addictive but I have never had any problems with addiction.  Any advice on either topic would be greatly appreciated!
Related Discussions
Avatar_dr_f_tn
Hi,

If you developed any side effects with the medication then you may ask your physician prescriber if you can stop using the medications. For how long have you been taking the imitrex? If you have been taking this for some time already do not stop intake abruptly.Ask your physician to help you taper the drug gradually.Fioricet contains a barbiturate which may cause drowsiness and may be habit forming.This may affect your daily activities.

Have you been thoroughly assessed already? Before taking any medications, it is best to have a thorough assessment done by your doctor. The headaches may be due to a cervical spine disorder, eye and ear problems, sinus and TMJ problems.Have all these been ruled out?If not, I suggest you undergo a complete examination.Migraine medications have several side effects.So a complete assessment will surely help.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Migraines & Headaches Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Neurology Answerers
620923_tn?1416285879
Blank
selmaS
Allentown, PA
1780921_tn?1416842066
Blank
flipper336
Chandler, AZ
10389859_tn?1409925468
Blank
Foggy2
Avatar_m_tn
Blank
Ball123
7530528_tn?1415842914
Blank
AKC_75
TX
Avatar_m_tn
Blank
Eddie1994
PA